MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. Hinode Plant SINGLE USE BIOPSY VALVE (Sterile)

OLYMPUS MEDICAL SYSTEMS CORP. Hinode Plant SINGLE USE BIOPSY VALVE (Sterile)
Model Number MAJ-210
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that during a diagnostic bronchoalveolar lavage and ultrasound examination, while the patient was under sedation, the rubber portion of the single use biopsy valve was chipped in a half-moon shape.The dropped-off portion was searched for, but its whereabouts are unknown.The customer also confirmed that an attempt was made to retrieve the broken portion, but no further details were provided.The procedure was completed with a similar device.There were no further reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection, and the reported failure was confirmed.The biopsy valve was found to be partially missing during the device evaluation.Based on the results of the investigation, a root cause could not be identified.It is possible that inserting and removing the syringe at an angle placed stress on the slit inside the biopsy valve, causing it to fracture.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE BIOPSY VALVE (Sterile)
Common Device Name
SINGLE USE BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. Hinode Plant
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. Hinode Plant
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA   190-0182
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
+1(508)207-7661
MDR Report Key50923202
Report Number3003637092-2026-00190
Device Sequence Number5394298
Product Code EOQ
UDI-Device Identifier14953170152433
UDI-Public14953170152433
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-210
Date Returned to Manufacturer09/09/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown